Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 25, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 20, 2006, 6:30 AM CDT for Chambers County, Galveston County, Liberty County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2006, 6:30 AM CDT (11:30 UTC)
- Expired
- Jun 20, 2006, 8:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Chambers County, TX, Galveston County, TX, Liberty County, TX
The radar
The Houston radar (KHGX), 41 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.5 hours before the alert went out and 335 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1335 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 5:12 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 20, 5:12 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
512 AM CDT TUE JUN 20 2006
.DISCUSSION...
QUITE A BIT TO LOOK OVER THIS MORNING SO RUNNING BEHIND WITH THIS
DISCUSSION. MID-LEVEL CIRCULATION LARGELY RESPONSIBLE FOR THE HVY
RAINS PROGGED TO MOVE OFF TO THE WEST/WEAKEN THESE NEXT COUPLE OF
DAYS. IN THE MEANTIME...THE THREAT OF ADDITIONAL HVY RAINS REMAIN
HIGH AS THE CORE SLOWLY SHIFTS WWD. HAVE REDRAWN/REISSUED THE FFA
TO DROP A COUPLE COUNTIES EAST...THEN PICKING UP SOME OVER THE W.
SOME HEATING LATER TODAY COULD GENERATE ISOLATED STRONG TSRA THIS
AFTN AS THE AIRMASS OVER SE TX REMAINS QUITE MOIST/UNSTABLE/UNCAP-
PED. HOWEVER...CONFIDENCE IS LOW AS CLOUDS COULD STICK AROUND AND
/OR MESO TYPE INFLUENCES PREVAIL IN THE WAKE OF THIS MORNINGS ACT-
IVITY. BEYOND TODAY WILL LIKELY KEEP LOWISH CHC POPS IN FOR WEDS/
THURS AS LINGERING MOISTURE HELPS ISOLATED PCPN DEVELOP ALONG THE
SEABREEZE. WE SHOULD SEE A BRIEF RESPITE FROM POPS BY FRI AS HIGH
PRESSURE SETTLES ALOFT. BUT THE BRIEF RESPITE COULD ALSO BE BRIEF
AS MODELS INCREASE POPS OVER THE WEEKEND IN RESPONSE TO A SEVERAL
FEATURES/CHANGES IN THE PATTERN. RIDGE PROGGED TO CONTINUE BUILD-
ING WEST AS A BROAD WEAKNESS DEVELOPS OVER THE NORTH CENTRAL GULF
COAST REGION. A SHEAR AXIS THEN FORMS NW OF THE CWFA ON SAT WHICH
SLOWLY SINKS SE TO THE COASTLINE AROUND SUN NIGHT. FROM THE OTHER
DIRECTION AN ELY WAVE IS FORECAST TO MOVE WWD ACROSS THE NRN GULF
TOWARD US. THIS GENERAL TROFFINESS COULD ALSO HELP PUSH A FRONT
INTO THE AREA THROUGH THE BACKDOOR EARLY NEXT WEEK. NOT HOLDING A
WHOLE LOT OF FAITH IN THIS PART OF THE EXTENDED GUIDANCE ATTM. 41
&&
.AVIATION...
THIS SHOULD BE THE LAST DAY OF THE CORE RAINS ASSOCIATED WITH THE
MID/UPPER LOW ASSUMING MODELS VERIFY BY TAKING IT WSW OF SE TX TODAY
& TONIGHT. BELIEVE THE PERIOD BETWEEN NOW AND NOON SHOULD BE THE
BUSIEST OF THE DAY WX-WISE. HEAVY RAIN POTENTIAL IS STILL A PRETTY
GOOD BET. AM ALSO A LITTLE CONCERNED THAT IF WE GET A FEW BREAKS OF
SUN LATE THIS AFTERNOON WE COULD GET A FEW STRONG CELLS TO POP. LOW
CONFIDENCE SO WONT INCLUDE IN THE TAFS...BUT ID WATCH ALONG & EAST
OF I-45. ANTICIPATE A RETURN TO THE MORE TYPICAL AFTN/EVNG PRECIP
WED AND BEYOND. 47
&&
.MARINE...
OBVIOUSLY MAIN FCST ISSUE IS NUMEROUS TSTMS IN THE NEARSHORE WATERS
AND BAYS TODAY. MESO BOUNDARY NEAR AND JUST OFF THE COAST WILL LEAD
TO EASTERLY WINDS EARLY THIS MORNING THERE. ASSUMING THIS BOUNDARY
WILL GRADUALLY WASH OUT THIS AFTERNOON LEADING TO A RETURN SE WINDS.
TYPICAL SUMMER DIURNAL ONSHORE WIND PATTERN SHOULD PERSIST INTO
FRIDAY BEFORE THE GRADIENT REALLY WEAKENS THIS WEEKEND. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 88 73 91 73 93 / 70 20 20 20 20
HOUSTON (IAH) 87 75 90 75 92 / 70 20 30 30 30
GALVESTON (GLS) 85 78 86 78 88 / 70 20 30 30 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 4 PM TUESDAY FOR THE FOLLOWING ZONES: AUSTIN...
BRAZORIA...CHAMBERS...COLORADO...FORT BEND...GALVESTON...
HARRIS...JACKSON...LIBERTY...MATAGORDA...MONTGOMERY...BRAZOS...
BURLESON...GRIMES...WASHINGTON...WALLER...AND WHARTON.
FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES: POLK...
AND SAN JACINTO.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 5 AM TUESDAY FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...AND WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
&&Hazardous weather outlook, Jun 19, 11:39 PM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1139 PM CDT MON JUN 19 2006 TXZ163-164-176>179-195>200-210>214-226-227-235>238-202130- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 1139 PM CDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT A FLOOD WATCH IS IN EFFECT FOR THE SOUTHEASTERN HALF OF SOUTHEAST TEXAS THROUGH TUESDAY MORNING. HEAVY RAINFALL IS EXPECTED TO CONTINUE TONIGHT ACROSS PORTIONS OF SOUTHEAST TEXAS AS A LOW PRESSURE SYSTEM IN THE MIDDLE LEVELS OF THE ATMOSPHERE OVER WESTERN MONTGOMERY COUNTY WILL MOVE SLOWLY WEST THROUGHOUT THE NIGHT AND MORNING HOURS. WINDS FROM THE GULF WILL FEED MOISTURE INTO THE SYSTEM AND FUEL THE SHOWERS AND THUNDERSTORMS. THE STORMS WILL INCREASE IN INTENSITY AND AREAL COVERAGE THROUGHOUT THE NIGHT. WITH THE SATURATED GROUND FROM PREVIOUS RAINS THIS WILL QUICKLY LEAD TO FLOODING. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH ISOLATED TOTALS OF 5 AND 10 INCHES WILL OCCUR THROUGH TOMORROW MORNING. SERIOUS AND POSSIBLY LIFE THREATENING FLOODING COULD OCCUR IN LOW LYING FLOOD PRONE LOCATIONS AND ALSO IN AND AROUND AREA CREEKS AND BAYOUS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS ACROSS THE AREA TUESDAY MORNING SHOULD TAPER OFF AROUND NOON THEN SCATTERED THUNDERSTORMS SHOULD DEVELOP DURING THE AFTERNOON HOURS...SOME MAY BE STRONG. RAIN CHANCES ACROSS THE REGION SHOULD TAPER OFF WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... FLOOD REPORTS ARE NEEDED THROUGHOUT THE AREA TONIGHT. THE NWS WILL HAVE A SKYWARN COORDINATOR ON DUTY TO FACILITATE REPORTING. SPOTTERS ARE URGED TO REMAIN IN PLACE AND NOT TRAVEL INTO THE FLOODED AREAS.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:42 PM CDT | Special Marine Warning | HGX | 63 min | |
| Jun 19, 10:16 PM CDT | Special Marine Warning | HGX | 59 min | |
| Jun 19, 10:48 PM CDT | Flash Flood Warning | HGX | Harris, Montgomery | 3 hr |
| Jun 19, 11:41 PM CDT | Flash Flood Warning | HGX | Brazoria, Matagorda | 6 hr |
| Jun 20, 2:29 AM CDT | Flash Flood Warning | HGX | Brazoria, Harris, Matagorda | 65 hr |
| Jun 20, 3:08 AM CDT | Special Marine Warning | HGX | 97 min | |
| Jun 20, 5:04 AM CDT | Flash Flood Warning | HGX | Harris | 116 min |
| Jun 20, 5:25 AM CDT | Flash Flood Warning | HGX | Matagorda | 3 hr |
| Jun 20, 5:37 AM CDT | Special Marine Warning | HGX | 83 min | |
| Jun 20, 7:55 AM CDT | Flash Flood Warning | HGX | Matagorda | 4 hr |
| Jun 20, 11:38 AM CDT | Flash Flood Warning | HGX | Matagorda | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.